A plane contact problem for an elastic orthotropic strip

Erbas B., Yusufoglu E., Kaplunov J.

JOURNAL OF ENGINEERING MATHEMATICS, vol.70, no.4, pp.399-409, 2011 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 70 Issue: 4
  • Publication Date: 2011
  • Doi Number: 10.1007/s10665-010-9422-8
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.399-409
  • Keywords: Asymptotic solution, Iterative method, Logarithmic singularity, Orthotropic material, Plane and parabolic stamp
  • Anadolu University Affiliated: Yes


The contact of a punch with an elastic orthotropic strip is considered. A singular integral equation is derived for the contact pressure. The analytic expression of the associated kernel is unique for all types of orthotropy. An iterative solution method is developed to investigate a thick strip. A direct asymptotic procedure proposed for a thin strip leads to simple explicit formulae. Numerical examples are presented for various values of the relative strip thickness.